MAUDE Adverse Event Report: Ethicon Inc. Coated VICRYL; Suture, Absorbable, Synthetic

Ethicon Inc. Coated VICRYL; Suture, Absorbable, Synthetic
Catalog Number VCP346H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a robotic bso procedure on (b)(6)2026 and suture was used.During a robotic (bso) procedure, the physician was using an o vicryl suture when the needle snapped in half.All portions of the broken needle were successfully retrieved.The physician also stated that this issue has occurred multiple times with the same suture while using minimal pressure.No patient consequences were reported.Device return status was not provided.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 8/27/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: how many devices demonstrated the alleged deficiency? one defective device in this procedure.Did the event occur during one or multiple patient procedures? 1.What is the total number of procedures? 1.Have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? only reported case, but doctor specified that this has multiple times with the exact same suture code in recent surgeries.During entry with (b)(6), needle snapped in half.If this event occurred during multiple procedures, would you kindly create a product complaint for each event and provide the corresponding reference number(s)? did the needle fall into the patient? unknown.Were x-rays taken to locate the needle piece(s)? no.What measures were implemented to retrieve the broken piece? needle broke and was retrieved visually.Was there any additional tissue damage resulting from the search for the needle piece? no.Does a fragment of the needle remain in the patient¿s tissue? no.If yes, was more than half the needle retained in the patient? is there any plan in place to remove the needle piece in the future? if yes, could you please provide the scheduled date for the removal? in which tissue structure was the broken needle located? unknown.What is the surgeon's opinion of the potential consequences for the patient? no consequence to the patient.Please provide the source or title of external person providing answers to follow-up: (b)(6) (please refer to the attached email) materials manager.Please reply directly to this email.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.

Brand Name
Coated VICRYL
Common Device Name
Suture, Absorbable, Synthetic
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-Juarez
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50483371
Report Number2210968-2026-08738
Device Sequence Number10338866
Product Code GAM
UDI-Device Identifier10705031077812
UDI-Public(01)10705031077812(17)310228(10)10EAP7
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP346H
Device Lot Number10EAP7
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2026
Initial Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown